Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 293, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2007, 4:49 PM CDT for Warren County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 24, 2007, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 242149 SVRJAN MSC149-242215- /O.NEW.KJAN.SV.W.0293.070624T2149Z-070624T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 449 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF REDWOOD... * UNTIL 515 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR REDWOOD...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REDWOOD BY 510 PM CDT... OAK RIDGE BY 515 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3234 9085 3238 9066 3257 9067 3258 9082 $$ BYB
1 follow-up statement
000 WWUS54 KJAN 242215 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT SUN JUN 24 2007 MSC149-242225- /O.EXP.KJAN.SV.W.0293.000000T0000Z-070624T2215Z/ WARREN MS- 515 PM CDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 515 PM CDT... STORMS HAVE WEAKENED OVER NORTHERN WARREN COUNTY...BUT ARE STILL CAPABLE OF BRIEF GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. LAT...LON 3234 9085 3238 9066 3257 9067 3258 9082 $$ BYB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:58 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 24, 2:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SUN JUN 24 2007 .SHORT TERM...A FEW STORMS HAVE FORMED ACROSS THE AREA THIS AFTERNOON DUE TO DEEP MOISTURE AND SOME INSTABILITY. HOWEVER...THE STORMS HAVE BEEN SMALL AND DISORGANIZED DUE TO THE LACK OF A SURFACE FOCUS AND UPPER LEVEL DYNAMICS. EXPECT SOME ACITIVITY TO LINGER INTO THE EVENING HOURS AND THEN DISSIPATE FOR THE OVERNIGHT HOURS. EXPECT TO KEEP PLENTY OF CLOUDS AROUND OVERNIGHT. CONDITIONS ON MONDAY SHOULD BE SIMILAR TO TODAY WITH A FEW THUNDERSTORMS DEVELOPING BY THE AFTERNOON HOURS. WITH THE LACK OF FOCUS...WEAK DYNAMICS...AND SLOW MOVEMENT WILL KEEP POPS LOW. .LONG TERM...A FEW CHANGES HAVE BEEN MADE TO THE EXTENDED. THE MAIN THING WAS TO LOWER POPS WED THROUGH FRI AS GFS ONCE AGAIN CAME IN DRIER FOR THE REST OF THE WEEK. OVERALL PATTERN IS NOT TOO DIFFERENT THAN WHAT THE PREVIOUS FCSTER MENTIONED. TUE THROUGH THU...THE UPPER LOW WILL REMAIN OVER THE SRN PLAINS TUE AND THROUGH THE WEEK. AT THE SAME TIME A STRENGTHENING MID LEVEL RIDGE OVER THE CAROLINAS WILL SLOWLY MOVE SOUTH WITH THE RIDGE AXIS RUNNING JUST NORTH OF THE CWA. IN THE LL HIGH PRESSURE WILL CONTINUE TO DOMINATE WITH ANTICYCLONIC FLOW AT H85 OVER THE AREA TUE. EVEN WITH THE ANTICYCLONIC FLOW IN THE LL TUE...THIS WILL BE THE BEST CHANCE FOR RAIN. THERE WILL STILL BE SOME INFLUENCE FROM THE UPPER LOW OVER TX. THIS WILL COMBINE WITH A DECENT BIT OF MOISTURE OVER THE AREA...PWS APPROACHING 2 AND H85 THETA E AIR OF 335-338K...WHICH WILL ALLOW FOR SCT CONVECTION OVER A GOOD PORTION OF THE CWA. GREATEST CHANCE FOR RAIN TUE WILL LIKELY BE ACROSS THE WEST...CLOSER TWRDS THE UPPER LEVEL SUPPORT. IN THE EAST SHRA AND TSRA WILL LIKELY BE SCT TO ISLTD IN NATURE. WED AND THU LOOK TO BE MUCH DRIER AS THE RIDGE BUILDS OVER THE AREA BOTH IN THE LL AND ALOFT BUT ISLTD TO SCT CONVECTION CAN NOT BE RULED OUT ESPECIALLY IN THE NORTHWEST. LATER IN THE WEEK AND INTO THE WEEKEND THE EXTENDED MDLS ARE SHOWING THE PASSAGE OF A FRONT. A DEVELOPING EAST COAST TROUGH WILL HELP TO PUSH A FRONT INTO THE MID MS RIVER AND TN RIVER VALLEYS. THE GFS IS MUCH MORE PROGRESSIVE WITH THIS FRONT PUSHING THROUGH OUR CWA BY SAT MORNING WHILE THE ECMWF IS A LITTLE SLOWER. THAT SAID BOTH TRY TO PUSH MUCH DRIER AIR INTO THE AREA SUN. WITH THIS FRONT A S/W LOOKS TO PUSH TWRDS THE AREA FRI AFTN AND INTO THE NIGHT. THIS COULD BRING THE RETURN OF SHRA AND TSRA WITH MUCH BETTER COVERAGE. AFTER THE FRONT MOVES THROUGH AND HIGH PRESSURE PUSHES IN FROM THE NORTH MUCH DRIER AIR LOOKS TO INFILTRATE AND THIS COULD BRING A FEW NICE NIGHTS AT THE BEGINNING OF NEXT WEEK. AS FOR POPS AND TEMPS I JUST STUCK WITH THE LATEST GUI. MEX CAME IN DRIER AND WARMER WHICH AGREES WELL WITH THE NEW MEDIUM RANGE MDLS SO I REALLY DIDNT DEVIATE EXCEPT FOR TUE OVER THE EAST AND CENTRAL WHERE LIKELY AND HIGH END CHANCE SEEMED TO HIGH. AS I MENTIONED EARLIER THIS AREA WILL BE LESS INFLUENCED FROM THE UPPER LOW SO THAT IS WHY I CUT POPS IN THAT AREA. /CAB/ && .AVIATION...STORMS HAVE MISSED ALL TERMINALS SO FAR EXCEPT KHBG AND KJAN. MAIN ISSUE THE REST OF THE AFTERNOON WILL BE THUNDERSTORMS. HAVE A MENTION OF CB IN ALL TAFS THROUGH 00Z. MID CLOUDS WILL REMAIN ACROSS THE AREA TONIGHT WHICH WILL KEEP VSBY FROM BEING AN ISSUE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 91 70 89 / 17 25 28 50 MERIDIAN 65 89 68 89 / 16 27 27 40 VICKSBURG 68 91 70 89 / 16 22 31 60 HATTIESBURG 69 88 70 87 / 22 40 28 61 NATCHEZ 69 88 71 88 / 13 40 32 61 GREENVILLE 69 92 71 90 / 18 18 20 49 GREENWOOD 69 91 70 91 / 18 20 16 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 24, 1:48 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT SUN JUN 24 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 148 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 02
In the hours before
Special weather statement, Jun 24, 1:20 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SUN JUN 24 2007 MSZ074-241850- FORREST MS- 120 PM CDT SUN JUN 24 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PETAL AND HATTIESBURG AT 120 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FORREST COUNTY...INCLUDING THE CITIES OF HATTIESBURG AND PETAL...SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
Local storm report, Jun 24, 2:08 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST HATTIESBURG 31.31N 89.31W
06/24/2007 E50.00 MPH FORREST MS EMERGENCY MNGR
ESTIMATED WIND GUST OF 50 MPH WITH TREES DOWN ON ELKS
LAKE ROAD AND INTERSECTION OF ADELINE AND 19TH.
&&
JFAIRLYSpecial weather statement, Jun 24, 3:44 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT SUN JUN 24 2007 MSZ043-242115- MADISON MS- 344 PM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM MOVING NORTH ACROSS SOUTHERN MADISON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH WAS LOCATED OVER MADISON AT 344 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MADISON COUNTY...INCLUDING THE CITIES OF CANTON...MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 24, 4:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT SUN JUN 24 2007 MSZ057-058-242130- CLARKE MS-JASPER MS- 401 PM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM OVER EASTERN JASPER AND WESTERN CLARKE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BARNETT AT 401 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLARKE AND JASPER COUNTIES...INCLUDING THE CITY OF QUITMAN...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 24, 4:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 PM CDT SUN JUN 24 2007 MSZ055-242200- SIMPSON MS- 431 PM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS FORMING OVER NORTH CENTRAL SIMPSON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF MENDENHALL AT 431 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. OTHER DEVELOPING STORMS IN THE AREA COULD ALSO INTENSIFY THROUGH 5 PM...OR MERGE TO FORM A LARGER AREA OF STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MENDENHALL AND PINOLA...SHOULD MONITOR THIS STORM CLOSELY. BYB
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.